MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-209
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code Fall (1848)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient fell on or about (b)(6) 2020 and their right knee was revised.A cs tibial bearing insert and cr femoral component were revised to a cemented ps femoral component, size 2 triathlon ts plus x3 poly, and modular distal femoral fixation peg.Spoke to rep: posterior insert wear was noted intra-operatively.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a triathlon insert was reported.The event was confirmed by clinical review.Method & results -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: lateral x-ray shows evidence of significant posterior translation of the femoral component in relation to the tibia to the tibial component.This is consistent with wear of the posterior lip of the cs insert.The implants had been implanted 7 years prior.This degree of wear would not occur unless there was instability present over a considerable amount of time.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been no other similar events for the reported lot.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: lateral x-ray shows evidence of significant posterior translation of the femoral component in relation to the tibia to the tibial component.This is consistent with wear of the posterior lip of the cs insert.The implants had been implanted 7 years prior.This degree of wear would not occur unless there was instability present over a considerable amount of time.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10808396
Report Number0002249697-2020-02373
Device Sequence Number17019447
Product Code MBH
UDI-Device Identifier07613327045659
UDI-Public07613327045659
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number5531-G-209
Device Catalogue Number5531G209
Device Lot NumberLFN561
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight75